Alabama, 2001Tornado in Alabama, October 13, 2001
October 13, 2001 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 13, 1:48 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 13, 1:48 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 AM CDT FRI OCT 12 2001
PREVIOUS FORECAST LOOKS ON TRACK WITH SQUALL LINE MOVING INTO
WESTERN FORECAST AREA THIS AFTERNOON AND EXITING THE EASTERN
COUNTIES AROUND MIDNIGHT. EVENING MODELS SHOW THE COLDEST 500
MILLIBAR TEMPERATURES TO REMAIN NORTH OF FORECAST AREA...THIS WOULD
SUGGEST THAT THE LOWER AND MID LEVEL LAPSE RATES WILL NOT LOWER
SIGNIFICANTLY FROM WHAT THEY CURRENTLY ARE. SURFACE DEW POINTS IN
THE LOWER 70S ALONG WITH AN UPPER DIFLUENT FLOW AND A STRENGTHENING
LOW LEVEL JET...H8 AROUND 50 KNOTS...ALL COME TOGETHER DURING THE
WARMTH OF THE AFTERNOON. EXPECT THAT STORMS THAT DEVELOP IN ADVANCE
OF THE SQUALL LINE WILL HAVE THE BEST CHANCE FOR PRODUCING ISOLATED
TORNADOS...ESPECIALLY NEAR COAST WHERE LOW LEVEL VELOCITY AND SHEAR
WILL BE ENHANCED. STRONG SQUALL LINE SWEEPS EAST THIS AFTERNOON AND
EVENING WITH SEVERE THREAT EXPECTED TO BE STRONG WINDS AND POSSIBLY
AN ISOLATED TORNADO ALONG THE LEADING EDGE OF STORMS. FLASH FLOOD
GUIDANCE IS 3 AND 5 INCHES FOR 1 AND 3 HOURS...DONT EXPECT ANY MAJOR
PROBLEMS WITH SPEED OF SYSTEM. DRIER AND COOLER AIR FOLLOWS UPPER
TROF WITH SUNDAY THROUGH FRIDAY DRY.
COASTAL FORECAST WILL HAVE SMALL CRAFT ADVISORIES FOR INCREASEING
SOUTHERLY WINDS IN ADVANCE OF FRONTAL SYSTEM ALONG WITH INCREASING
SEAS. WILL ISSUE A MARINE WEATHER STATEMENT TO ADDRESS HIGHER THAN
NORMAL WATER LEVELS. WINDS WILL BE INCREASING AS LOW TIDE
APPROACHES...SO DO NOT EXPECT ENOUGH OF A PROBLEM TO WARRANT A
COASTAL FLOOD WARNING.
NO FIRE PROBLEMS AS RAIN AND HIGH HUMIDITY WILL PREVAIL TODAY.
PRELIM NUMBERS...
MOB TU 079/064 075/054 074 11+9-
PNS TU 080/067 076/057 074 119+1
DTS TU 080/068 076/058 074 11991
GZH TB 078/063 075/048 073 11+70
2R0 TB 078/062 074/047 073 11+60
61A TB 078/063 075/048 073 11+70
.MOB...
AL...SCA GMZ630-650-670 TODAY.
FL...SCA GMZ655-675 TODAY.
MS...NONE.
In the hours before
Special weather statement, Oct 13, 4:55 AM CST, 1 hour 40 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SAT OCT 13 2001
.,.SEVERE THUNDERSTORMS AND ISOLATED TORNADOS POSSIBLE THIS
AFTERNOON AND EARLY EVENING...
AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS THIS
MORNING AND EAST ACROSS ALABAMA LATER TONIGHT. GULF MOISTURE AND AN
UNSTABLE AIR MASS IS ALREADY IN PLACE OVER THE AREA. SCATTERED
SHOWERS AND THUNDERSTORMS WERE DEVELOPING WITHIN THIS AIR MASS THIS
MORNING AND MOVING RAPIDLY NORTH...SOME OF THESE STORMS MAY PRODUCE
GUSTY WINDS AND BRIEF HEAVY RAIN.
THE MAJORITY OF THE SEVERE WEATHER IS EXPECTED FROM EARLY AFTERNOON
TO THIS EVENING AS THE UPPER SYSTEM SPAWNS A LINE OF STRONG AND
SEVERE THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA.
THE THREAT OF ISOLATED TORNADOS WILL BE IN STORMS THAT DEVELOP IN
ADVANCE OF THE SQUALL LINE THIS AFTERNOON. THE STORM PREDICTION
CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA IN A MODERATE RISK OF
SEVERE WEATHER FOR LATER TODAY. STRONG DAMAGING WINDS AND POSSIBLY
SOME LARGE HAIL WILL BE THE MAIN THREAT WITH THE SQUALL LINE...
HOWEVER THE POSSIBILITY OF AN ISOLATED TORNADO CAN NOT BE RULED OUT.
A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN
THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE
OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO
RUN UP TO ONE FOOT ABOVE NORMAL.
THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP
CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN
A STRONG SWIMMER SEAWARD INTO DEEPER WATER.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN
SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE REQUIRED LATER
TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Tornado, Baldwin
- When
- October 13, 6:35 AM CST to 6:36 AM CST
- Where
- Baldwin County, Montrose
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.567, -87.900
An F0 tornado briefly touched down along U. S. Highway 98 near Montrose. The tornado blew several trees down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, October 13, 2001$250,000 · F3 · 1 event
- Flash Flooding and Damaging Wind in Illinois, October 13, 20011 death · 6 injured · $285,000 · 50 kt wind · 5 events
- High Wind in Alabama, October 13, 20011 death · $1,000 · 1 event
- Tornado in Alabama, October 13, 2001$200,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Mississippi, October 13, 2001$198,000 · F1 · 41 events
- Tornado in Texas, October 13, 2001$1.0 million · F1 · 1 event
- Tornado in Florida, October 13, 2001$750,000 · F1 · 1 event
- Tornado in Florida, October 13, 2001$625,000 · F1 · 1 event
- Flash Flooding in Mississippi, October 13, 2001$1.1 million · 4 events
- Damaging Wind in Louisiana, October 13, 2001$1.0 million · 1 event
- Tornado in Florida, October 13, 2001$300,000 · F1 · 1 event
- Damaging Wind in Louisiana, October 13, 20014 injured · $150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269732.